Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 7, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 2, 2008, 10:33 AM CST for 18 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 10:33 AM CST (16:33 UTC)
- Expired
- Mar 2, 2008, 3:09 PM CST
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 021633 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1033 AM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM THIS AFTERNOON... .SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 40 MPH...WILL BE POSSIBLE ACROSS MOST OF WEST CENTRAL TEXAS THROUGH MUCH OF THE DAY AHEAD OF A COLD FRONT. TXZ054-065-066-072-073-098-113-127-139-140-154-030000- /O.CAN.KSJT.LW.Y.0009.000000T0000Z-080303T0000Z/ /O.NEW.KSJT.WI.Y.0007.080302T1633Z-080303T0000Z/ NOLAN-COKE-RUNNELS-TOM GREEN-CONCHO-HASKELL-JONES-TAYLOR-COLEMAN- BROWN-MCCULLOCH- INCLUDING THE CITIES OF...SWEETWATER...ROBERT LEE...BRONTE... BALLINGER...WINTERS...SAN ANGELO...EDEN...HASKELL...STAMFORD... ANSON...HAMLIN...ABILENE...COLEMAN...BROWNWOOD...BRADY 1033 AM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE LAKE WIND ADVISORY HAS BEEN UPGRADED TO A WIND ADVISORY. SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 40 MPH...WILL BE POSSIBLE ACROSS MOST OF WEST CENTRAL TEXAS THROUGH MUCH OF THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ049-064-071-099-114-128-155-030000- /O.NEW.KSJT.WI.Y.0007.080302T1633Z-080303T0000Z/ FISHER-STERLING-IRION-THROCKMORTON-SHACKELFORD-CALLAHAN-SAN SABA- INCLUDING THE CITIES OF...ROTAN...ROBY...STERLING CITY... MERTZON...THROCKMORTON...WOODSON...ALBANY...CLYDE...BAIRD... CROSS PLAINS...SAN SABA 1033 AM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 40 MPH...WILL BE POSSIBLE ACROSS MOST OF WEST CENTRAL TEXAS THROUGH MUCH OF THE DAY.. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KSJT 022109 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 309 PM CST SUN MAR 2 2008 ...THE WIND ADVISORY HAS BEEN CANCELED... .SOUTHERLY WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE ACROSS WEST CENTRAL TEXAS THROUGH THE REMAINDER OF THE AFTERNOON. SINCE SUSTAINED WINDS OF 30 MPH OR GREATER ARE NOT EXPECTED...THE WINDS ADVISORY HAS BEEN CANCELED. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-022215- /O.CAN.KSJT.WI.Y.0007.000000T0000Z-080303T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA 309 PM CST SUN MAR 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELED THE WIND ADVISORY. SOUTHERLY WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE ACROSS WEST CENTRAL TEXAS THROUGH THE REMAINDER OF THE AFTERNOON. SINCE SUSTAINED WINDS OF 30 MPH OR GREATER ARE NOT EXPECTED...THE WINDS ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 8:54 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 2, 8:54 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 854 AM CST SUN MAR 2 2008 .UPDATE... EXTENDED LAKE WIND ADVISORY INTO THE CONCHO VALLEY AND THE HEARTLAND...ALSO INCREASED WINDS TO REFLECT CURRENT CONDITIONS...AS WINDS ARE ALREADY MEETING LAKE WIND CRITERIA ACROSS MUCH OF THE CONCHO VALLEY. && .PREV DISCUSSION... /ISSUED 539 AM CST SUN MAR 2 2008/ AVIATION... WITH DEVELOPMENT OF A POTENT UPPER LEVEL SYSTEM INTO THE SOUTHERN ROCKIES...GUSTY SOUTH WINDS WILL OCCUR ACROSS WEST CENTRAL TEXAS TODAY. LOW-LEVEL MOISTURE TRANSPORT WILL KEEP A CLOUD FIELD WITH MVFR CEILINGS PRESENT THROUGH THIS MORNING...WITH CLEARING ACROSS WESTERN AND CENTRAL SECTIONS THIS AFTERNOON. ISOLATED SHOWERS OR A THUNDERSTORM POSSIBLE DURING THE DAY TODAY...BUT THE BETTER CHANCE FOR CONVECTION SHOULD HOLD OFF UNTIL TONIGHT AFTER 05Z. SCATTERED THUNDERSTORMS SHOULD DEVELOP AND QUICKLY BECOME MORE NUMEROUS AFTER 05Z...AS STRONG LIFT FROM THE APPROACHING SYSTEM IMPINGES ON THE AREA AND SURFACE COLD FRONT DROPS SOUTH. WINDS WILL SHIFT TO NORTH AND WILL BE RATHER GUSTY LATE TONIGHT AFTER THE FRONTAL PASSAGE. COLD FRONT TO EXIT WEST CENTRAL TEXAS BY DAYBREAK MONDAY. CLOUD CEILINGS TONIGHT WILL BE VARIABLE WITH THE DEVELOPING CONVECTION. IFR TO LIFR CONDITIONS WILL BE POSSIBLE WITH THE HEAVY RAIN WHICH ACCOMPANIES THE SHOWERS AND STORMS. PREV DISCUSSION... /ISSUED 421 AM CST SUN MAR 2 2008/ SYNOPSIS... INTERESTING SCENARIO SETTING UP. WIND GRADIENTS ARE TIGHT AHEAD OF OUR NEXT FRONTAL THAT WILL MOVE INTO WC TX TONIGHT. WILL GO WITH A LAKE WIND ADVISORY FOR PORTIONS OF THE BIOG COUNTRY FOR TODAY. A DRY LINE WILL DEVELOP OVER W TX TODAY AND MOVE EWD. THE BIG QUESTION IS HOW MUCH PROGRESSION WILL THE DRY LINE MAKE INTO WC TX BEFORE THE FRONT GETS HERE. SHOULD GET INTO THE CWA PARTIALLY. DYNAMICS LOOKING GOOD WITH PLENTY OF LIFT...INSTABILITY FOR POSSIBLE SEVERE WEATHER ACROSS THE ERN HALF OF THE AREA TONIGHT...MAINLY AFTER MIDNIGHT...WITH FRONT PUSHING THROUGH AREA LOOKS LIKE BEFORE MORNING. HOWEVER...THE POPS DON/T END THERE. VIGOROUS UPPER LOW WILL MOVE ACROSS THE TX PANHANDLE INTO NC TX AND OK ON MON. WILL HAVE ENOUGH MOISTURE FOR POSSIBLE RAIN/SNOW MIX ACROSS BIG COUNTRY...MAINLY N OF A STERLING CITY...ROBERT LEE...TO MORAN LINE. WITH AMPLE CLOUD COVER...TEMPS SHOULD NOT RISE MUCH ACROSS THE N ESPECIALLY ON MON. HOWEVER...TEMPS SHOULD REMAIN ABOVE FREEZING WHICH WILL KEEP TRAVELING FROM BECOMING TOO TRICKY. UPPER SYSTEM PULLS OUT LEAVING HIGH PRESSURE BEHIND FOR TUES. ANOTHER FRONT MOVES THROUGH LATE WED...BUT LOOKS DRY. HOWEVER...LOOKING AT ANOTHER CHANCE FOR RAIN THU/THU NIGHT AS ANOTHER NOT QUITE AS IMPRESSIVE UPPER TROUGH OF LOW PRESSURE MOVES ACROSS WC TX. ALL AND ALL POSITIVE OUTLOOKS ON THE PRECIPITATION OUTLOOK FOR THE UPCOMING WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 37 40 29 / 30 60 40 10 SAN ANGELO 74 44 45 28 / 20 50 30 10 JUNCTION 74 53 53 28 / 20 60 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR BROWN-COKE- COLEMAN-CONCHO-HASKELL-JONES-MCCULLOCH-NOLAN-RUNNELS-TAYLOR-TOM GREEN. && 28/99
Hazardous weather outlook, Mar 2, 6:01 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 601 AM CST SUN MAR 2 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-031215- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 601 AM CST SUN MAR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR MUCH OF WEST CENTRAL TEXAS TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY AFTER 2 PM THIS AFTERNON WEST OF A LINE FROM THROCKMORTON TO SWEETWATER TO SAN ANGELO TO OZONA...AS A DRYLINE APPROACHES FROM THE WEST. A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH TEXAS FROM NEW MEXICO TONIGHT. A STRONG COLD FRONT WILL ALSO DROP SOUTH ACROSS WEST CENTRAL TEXAS MAINLY AFTER MIDNIGHT TONIGHT. WITH UNSTABLE AIR AND STRONG LIFT ASSOCIATED WITH THESE WEATHER FEATURES... SCATTERED THUNDERSTORMS SHOULD QUICKLY DEVELOP AFTER 11 PM TONIGHT AND BECOME MORE NUMEROUS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STORM SYSTEM IS FORECAST TO TRACK EAST ACROSS THE BIG COUNTRY ON MONDAY. RAIN SHOWERS ACROSS THE BIG COUNTRY EARLY MONDAY MORNING COULD CHANGE TO SNOW SHOWERS AS THE COLD AIR WITH THIS STORM SYSTEM OVERSPREADS THE REGION. WITH A WARM GROUND AND TEMPERATURES ABOVE FREEZING HOWEVER...NO ACCUMULATION OF SNOW IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 5:00 AM CST | Lake Wind Advisory | SJT | Brown, Coke, Coleman, Concho, Haskell, Jones and 5 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.